# SDR CA041226001

- Difficulty date: December 24, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Snias AS350B3
- Engine: Tmeca ARRIEL2B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Magnetic Seal
- Part number: 770441
- Condition: Cracked
- Location: T/R Gearbox
- Component: Gearbox, Urocop
- Component part number: 350A330200
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) UPON LANDING AT DESTINATION AFTER A 40 MINUTE FLIGHT.  PILOT CARRIED OUT A WALKAROUND AND NOTICED AN UNUSUAL AMOUNT OF OIL ON TAILBOOM FROM BELOW TAIL ROTOR GEARBOX.  OIL LEVEL WAS CHECKED AND WAS FOUND TO BE DOWN A LITTLE BUT STILL IN ACCEPTABLE RANGE LEVEL.  UPON EXAMINATION BY AME INPUT SEAL TO GEARBOX WAS COVERED IN OIL.  OIL LEVEL WAS DOWN 1/2 OUNCE FOR 4 HOURS OF FLYING.  MAGNETIC SEAL WAS REMOVED AND EXAMINED AND IT WAS DETERMINED THAT THE CARBON RING OF THE MAGNETIC SEAL HAD A DEFECT.  WHEN EXAMINED WITH A MAGNIFYING GLASS A TINY DIAGONAL CRACK WAS FOUND ON THE FACE OF THE RING. A NEW MAGNETIC SEAL WAS INSTALLED AND GROUND RUN AND FLIGHT TEST FOLLOWED.  NO OIL LEAK EVIDENT AFTER FLIGHT.
